Virginia, 2013Tornado and Damaging Winds in Virginia, June 10, 2013
June 10, 2013 · NWS AKQ · 4 events in 4 counties and zones
Isolated severe thunderstorms developed in advance of a cold front over the Eastern Virginia Piedmont. Strong gusty winds and a tornado were observed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed in advance of a cold front over the Eastern Virginia Piedmont. Strong gusty winds and a tornado were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 10, 3:18 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 10, 3:18 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT MON JUN 10 2013
.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN OVER THE MID ATLANTIC STATES
THROUGH TONIGHT. A COLD FRONT CROSSES THE AREA TUESDAY. HIGH PRESSURE
BUILDS INTO THE REGION BY MID WEEK. ANOTHER FRONT WILL DROP ACROSS
THE REGION THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
DP LYRD MOIST AIRMASS IN PLACE OVR THE RGN THIS AFTN. WIDESPREAD
CLDNS FM EARLIER TDA HAS TRENDED TO NUMEROUS BREAKS. ONE AREA OF
SHRAS AND TSTMS APPROACHING THE CST NOW...MAIN THREATS W/ THEM ARE
BRIEF LCL VRY HVY RA AND GUSTY WNDS TO ABT 45 KT OR SO. THIS AREA
OF SHRAS/TSTMS EXTENDS SSW INTO CNTRL NC. MVMNT OF THE PCPN IS TO
THE NE. RATHER BIG BREAK IN PCPN NOW ACRS WCNTRL VA INTO NC. FEW
HRS OF PSNY CONDS TO SPREAD INTO THE FA FM THE WSW. FLO RMNS
UNDIRECTIONAL FM THE SSW...KAKQ VWP SHOWING NO TURNING OF WND W/
HGT (SPDS AVGG 35 TO 40 KT TO ABT 45KFT). ADDITIONAL STMS FM THE
FAR WSW MAY REACH FA MID/LT EVE HRS. AGN...MAIN THREATS WOULD BE
VRY HEAVY RA...GUSTY WNDS (STRNG/MARGINAL SVR?). VRY LO PROB HAIL
W/ AVG FREEZING LVL ARND 14KFT.
DURING OVRNGT HRS...TRAILING S/W (NOW MOVING THROUGH KY)
APPROACHES AFT MDNGT THROUGH LT NGT HRS...PTNTLLY RESULTING IN YET
ANOTHER AREA OF SHRAS/ISOLD TSTMS. OTRW...P/MCLDY W/ LO TEMPS FM
THE U60S TO L70S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
S/W ALOFT AND SFC DEWPT BNDRY TO CROSS THE RGN ON TUE. WILL
MAINTAIN AT LEAST CHC POPS FOR THE FA...THOUGH A DOWNWARD TREND IN
POPS (AS WELL AS DEWPTS) XPCD DURING THE AFTN HRS. AVGG OUT PSNY
ACRS THE FA...W/ HI TEMPS RANGING THROUGH THE 80S.
NW FLO ALOFT RMNS IN PLACE TUE NGT THROUGH THU...WHILE VRY WRM TO
HOT LO LVL AIR SPREADS INTO THE RGN FM THE WSW. WILL NEED TO BE
ALERT TO PSBL MCS DVLPMNT/MVMNT INTO/ACRS THE FA FM THE LWR
LAKES...BEGINNING WED AFTN/EVE. MORE SGFNT TROUGH AMPLIFICATION
INTO THE MDATLC STATES XPCD BY LT THU...INCRSG CNVTV PTNTL.
OTRW...GENLY PCLDY TUE NGT THROUGH THU.
LO TEMPS TUE NGT FM THE M60S TO ARND 70F. HI TEMPS WED FM THE M80S
AT THE CST TO L90S INLAND. HI TEMPS THU FM THE M/U80S N TO L/M90S S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CONVECTION WILL PERSIST INTO THU NIGHT AS THE SFC COLD FRONT MOVES
TWD THE COAST AND OFFSHORE AFTER MIDNIGHT. LINGERING SHOWERS ARE
POSSIBLE NEAR THE COAST FRI MORNING...THEN THE UPPER TROUGH AXIS
WILL SWING THROUGH THE AREA FRI AFTN. ALTHOUGH MODELS ARE HINTING AT
A RELATIVELY DRY AIRMASS BEING IN PLACE BEHIND THE DEPARTING FRONT...
THERE SHOULD BE ENOUGH LOW-LEVEL MOISTURE PRESENT WITH PLENTY OF
INSTABILITY ALOFT TO PRODUCE LIGHT SHOWERS IN OPEN-CELLULAR
CONVECTION. THE UPPER TROUGH IS SLOW TO PASS OFFSHORE UNTIL EARLY
SAT MORNING...FOLLOWED BY SFC HIGH PRESSURE BUILDING IN FROM THE
NW ON SAT AND SLIDING TO THE SE (AND EVENTUALLY OFFSHORE) SUN INTO
SUN NIGHT. A ZONAL WEATHER PATTERN DEVELOPS IN THE MID AND UPPER
LEVELS LATE SUN INTO MON...WHICH IS EXPECTED TO BRING PRECIP BACK
INTO THE FORECAST ON MON.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
INCREASING MOISTURE AND INSTABILITY THIS AFTERNOON HAVE RESULTED IN
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF A COLD FRONT.
CONDITIONS HAVE BEEN PREDOMINANTLY MVFR TO VFR...EXCEPT UNDER
STRONGER STORM CORES WHERE +RA IS CAUSING VSBYS TO DROP DOWN TO 2SM
OR LESS. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS
THE ENTIRE AREA THROUGH LATE EVENING. CEILINGS WILL REMAIN
BKN-OVC AT 1500-3000 FT AGL. GUSTY WINDS TO 33 KT ARE ALSO LIKELY
IN THE STRONGER STORMS.
FOLLOWING THE CONVECTION THIS EVENING...CIGS WILL DROP TO IFR
AROUND 11/0300Z AHEAD OF THE APPROACHING COLD FRONT. THE FRONT WILL
SLOWLY PUSH TOWARDS THE COAST OVERNIGHT BUT IS EXPECTED TO STALL
NEAR THE COAST ON TUE. HAVE NOT IMPROVED IFR CONDITIONS BEHIND
THE FRONT AS WINDS WITH THE FRONT ARE NOT VERY STRONG AND MAY NOT
BE ENOUGH TO OFFSET THE LOW LEVEL MOISTURE PRESENT. ANY IFR
CONDITIONS SHOULD IMPROVE BY 11/1500Z WITH MIXING AND DRIER
WESTERLY FLOW WELL BEHIND THE FRONTAL PASSAGE. EXPECT SCATTERED
SHOWERS AND STORMS TUE AFTERNOON...HOWEVER COVERAGE WILL BE MUCH
MORE LIMITED THAN TODAY.
UNSETTLED CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK AS
THE STALLED FRONT ON TUE RE-DEVELOPS INTO A LEE TROUGH THAT WILL
LINGER ALONG THE COAST INTO EARLY THU. A MORE ORGANIZED LOW PRESSURE
SYSTEM WILL CROSS THE REGION THU NIGHT/FRI MORNING...THEN LIGHT
SHOWERS ARE POSSIBLE FRI AFTN AS AN UPPER TROUGH AXIS SWINGS
THROUGH THE REGION. SFC HIGH PRESSURE BUILDS INTO THE AREA FROM
THE NW LATE FRI NIGHT INTO SAT...SLIDING SE ON SUN INTO MON.
&&
.MARINE...
RELATIVELY CLEAR SKIES OVER THE WATERS LATE THIS MORNING INTO
EARLY AFTN WILL ALLOW STRONGER WINDS ALOFT TO MIX TO THE SFC. IN
ADDITION...CONVECTIVE SHOWERS PRODUCING HEAVY RAIN AND LOCALLY
STRONG WINDS WILL ALSO IMPACT THE WATERS THROUGH THIS EVENING
BEFORE DIMINISHING IN INTENSITY AFTER MIDNIGHT. AS A RESULT OF THE
ABOVE...SCA FLAGS HAVE NOW BEEN ISSUED FOR ALL AREA WATERS
THROUGH MIDNIGHT INTO TUE MORNING (DEPENDING ON MARINE ZONE).
WAVES WILL BUILD TO 3-4 FT ON CHES BAY AND SEAS WILL GENERALLY
BUILD TO 4-5 FT IN THE COASTAL WATERS. FOR COASTAL WATERS SOUTH
OF CAPE CHARLES...SEAS OF 5 FT WILL OCCUR CLOSER TO 20 NM. PLEASE
REFER TO THE COASTAL WATERS FORECAST OR MWWAKQ FOR FURTHER DETAILS.
SCA FLAGS FOR RIVERS/SOUND/SRN COASTAL WATERS WILL EXPIRE BY 7 AM
AND NRN COASTAL WATERS FLAGS WILL EXPIRE BY MID MORNING WHEN SEAS
ARE EXPECTED TO DROP BELOW 5 FT.
OTHERWISE...THE SFC COLD FRONT WILL LINGER ALONG THE COAST ON
TUE...KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WATERS THROUGH THE DAY. DRIER AIR MOVING INTO THE AREA BEHIND THE
FRONT TUE AFTN/EARLY EVENING MAY HELP TO MIX STRONGER WINDS TO THE
SFC...HOWEVER SPEEDS SHOULD GENERALLY BE AOB 15 KT FOR
BAY/SOUND/RIVERS AND AROUND 15-20 KT OVER COASTAL WATERS. ALTHOUGH
THE FRONT PUSHES OFFSHORE LATE TUE EVENING...A LEE TROUGH WILL
DEVELOP ON WED AND ALSO LINGER NEAR THE COAST INTO THU MORNING.
WINDS WILL BECOME WLY ON WED AND WED NIGHT AND REMAIN AOB 15 KT
OVER ALL WATERS.
A WEAK SHORTWAVE WILL CROSS THE STALLED FRONT WED NIGHT INTO THU
MORNING...PROVIDING JUST ENOUGH OF A FOCUSING MECHANISM FOR
THUNDERSTORM DEVELOPMENT. A BETTER CHANCE FOR STRONG STORMS OCCURS
ON THU AS SFC LOW PRESSURE SYSTEM CROSSES THE WATERS THU AFTN
THROUGH LATE EVENING. HEAVY RAIN...STRONG WINDS AND POSSIBLY HAIL
ARE THE ANTICIPATED IMPACTS. SHOWERS ARE POSSIBLE ALONG THE COAST
ON FRI AS THE SFC FRONT MOVES OFFSHORE AND IS FOLLOWED BY AN UPPER
TROUGH AXIS. DRYING NW FLOW IS ANTICIPATED TO DEVELOP FRI NIGHT AND
IS EXPECTED TO PERSIST THROUGH THE WEEKEND AS SFC HIGH PRESSURE
BUILDS INTO THE REGION FROM THE NW SAT AND PUSHES SE ON SUN INTO
MON. A MORE PROGRESSIVE/ZONAL FLOW FORMS IN THE MID AND UPPER
LEVELS ON MON AND IS EXPECTED TO BRING PRECIP BACK INTO THE
FORECAST MON AFTN INTO THE EVENING.
&&
.HYDROLOGY...
FLOOD WARNING IN EFFECT FOR NOTTOWAY AT SEBRELL. SEE FLSAKQ FOR
DETAILS. EXPECT SOME SPIKING OF LEVELS OVER THE NEXT FEW DAYS
ACROSS ALL MAIN STEM RIVERS GIVEN THE PROJECTED RAINFALL. APPEARS
THE UPPER JAMES BASIN GOT A GOOD SOAKING ON SUNDAY. THAT RUNOFF MAY
EVENTUALLY PUSH THE LEVEL AT RICHMOND WESTHAM BACK TO NEAR FLOOD
STAGE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>025.
MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
MDZ025.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ012>017-
030>032-102.
MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
NCZ102.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ048-049-
060>100.
MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
VAZ098>100.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR ANZ630>632-634-
650-652-654.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ637-656.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ633-638-658.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ANZ635-636.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...JAO
MARINE...BMD
HYDROLOGY...AKQHazardous weather outlook, Jun 10, 1:05 PM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
205 PM EDT MON JUN 10 2013
MDZ021>024-NCZ012>017-030>032-VAZ048-049-060>097-111815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
205 PM EDT MON JUN 10 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-NCZ102-VAZ098>100-111815-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
205 PM EDT MON JUN 10 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
MODERATE RIP CURRENT RISK.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-634-650-652-654-111815-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
205 PM EDT MON JUN 10 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ637-656-111815-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
205 PM EDT MON JUN 10 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND THE EASTERN JAMES RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-638-658-111815-
CURRITUCK SOUND-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
205 PM EDT MON JUN 10 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT TUESDAY...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND AND THE EASTERN JAMES RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ635-636-111815-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
205 PM EDT MON JUN 10 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 1:56 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
256 PM EDT MON JUN 10 2013
MDZ021>024-VAZ099-101945-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
256 PM EDT MON JUN 10 2013
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
ACCOMACK...NORTHEASTERN DORCHESTER...NORTHEASTERN SOMERSET...WESTERN
WORCESTER AND WICOMICO COUNTIES...
AT 252 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS LOCATED FROM
UPPER FAIRMOUNT TO GOODWILL...MOVING NORTH AT 35 MPH.
WIND GUSTS TO 40 TO 45 MPH ARE POSSIBLE WITH THESE SHOWERS AND
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND
STORMS...WHICH WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THE COMBINATION OF GUSTY WINDS AND SATURATED SOILS MAY
RESULT IN DOWNED TREES. THESE STORMS WILL BE NEAR CHAMP AROUND 300
PM...WIDGEON AROUND 310 PM...CATCHPENNY AROUND 320 PM...SALISBURY
UNIVERSITY AROUND 330 PM...MARDELA SPRINGS AROUND 340 PM AND
SHARPTOWN AROUND 350 PM.
LAT...LON 3866 7572 3863 7570 3846 7568 3845 7531
3801 7546 3808 7585 3866 7575
ALBRIGHTSpecial weather statement, Jun 10, 2:00 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
300 PM EDT MON JUN 10 2013
VAZ099-100-102000-
ACCOMACK VA-NORTHAMPTON VA-
300 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS MOVING INTO THE VIRGINIA EASTERN SHORE...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES NORTHEAST OF DELTAVILLE TO 8
MILES NORTHEAST OF NEW POINT COMFORT...MOVING EAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
FISHERMANS ISLAND AROUND 305 PM EDT...
TOWNSEND AROUND 310 PM EDT...
CHERITON AROUND 315 PM EDT...
OYSTER AROUND 320 PM EDT...
NASSAWADOX AROUND 325 PM EDT...
HARBORTON AROUND 330 PM EDT...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3761 7561 3757 7558 3734 7572 3728 7578
3723 7578 3711 7590 3711 7595 3708 7595
3711 7599 3715 7598 3720 7602 3731 7603
3739 7599 3757 7595 3770 7587 3777 7581
3784 7548
LBROWNSpecial weather statement, Jun 10, 2:15 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT MON JUN 10 2013
VAZ073-084-086-091-094-102015-
GLOUCESTER VA-KING AND QUEEN VA-MATHEWS VA-NEWPORT NEWS/HAMPTON
VA-YORK VA-
315 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS MOVING THROUGH THE PENINSULA...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEAFORD...MOVING NORTHEAST AT 35 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR NEW POINT COMFORT AT 330 PM EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3730 7627 3728 7634 3726 7636 3724 7649
3723 7647 3723 7638 3718 7638 3718 7635
3713 7628 3711 7630 3710 7627 3705 7646
3724 7652 3729 7636 3728 7634 3732 7626
LBROWNSpecial weather statement, Jun 10, 2:41 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
341 PM EDT MON JUN 10 2013
NCZ013>016-VAZ092-095>098-102045-
CAMDEN NC-CHESAPEAKE VA-GATES NC-HERTFORD NC-NORFOLK/PORTSMOUTH
VA-PASQUOTANK NC-SOUTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA-
341 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS AFFECTING PORTIONS OF NORTHEAST NORTH
CAROLINA AND SOUTHERN PORTIONS OF HAMPTON ROADS...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM FROM GATES TO 6 MILES SOUTHEAST OF
GATESVILLE...OR FROM 9 MILES SOUTH OF HOLLAND TO 6 MILES SOUTHEAST OF
GATESVILLE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR
SUNBURY AROUND 345 PM EDT...
LUMMIS AROUND 350 PM EDT...
SUFFOLK AIRPORT AROUND 355 PM EDT...
DOWNTOWN SUFFOLK AROUND 400 PM EDT...
MAGNOLIA AROUND 405 PM EDT...
BOWERS HILL AROUND 410 PM EDT...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3641 7681 3653 7705 3698 7628 3694 7622
3692 7611 3695 7601 3692 7597 3690 7598
3689 7596 3679 7595 3677 7596 3632 7669
LBROWNSpecial weather statement, Jun 10, 3:34 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT MON JUN 10 2013
NCZ014>017-031-032-102-VAZ097-098-102130-
CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-GATES
NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN CURRITUCK
NC-
434 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MORGANS CORNER...OR ABOUT 8
MILES SOUTHWEST OF SOUTH MILLS...MOVING NORTHEAST AT 35 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR MORGANS CORNER...AND...HORSESHOE AT
440 PM EDT...SOUTH MILLS...AND...JOHNSONS CORNER AT 445 PM EDT...TAR
CORNER...AND...PIERCEVILLE AT 450 PM EDT...NORTHWEST...AND...MOYOCK
AT 505 PM EDT...MUNDEN AT 520 PM EDT...BACK BAY AT 525 PM EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3627 7658 3640 7659 3682 7596 3662 7587
3657 7587 3655 7586 3643 7583 3643 7589
3647 7591 3648 7598 3655 7602 3650 7603
3645 7601 3642 7591 3641 7592
LBROWNSpecial weather statement, Jun 10, 4:03 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT MON JUN 10 2013
VAZ060-061-067-068-102200-
AMELIA-CUMBERLAND-NOTTOWAY-PRINCE EDWARD-
503 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS AMELIA...CUMBERLAND...
PRINCE EDWARD AND NOTTOWAY COUNTIES THROUGH 600 PM EDT...
AT 503 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DARLINGTON HEIGHTS...OR ABOUT 7 MILES NORTHEAST OF PHENIX...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FIVE FORKS...HAMPDEN
SYDNEY...KINGSVILLE...LONGWOOD UNIVERSITY...RICE...STODDERT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
LAT...LON 3725 7869 3735 7853 3734 7851 3735 7846
3743 7841 3756 7820 3745 7813 3726 7797
3709 7850 3713 7853 3714 7859 3719 7865
3720 7870
GINGRICHThunderstorm Wind, Prince Edward
- When
- June 10, 4:25 PM EST to 4:45 PM EST
- Where
- Prince Edward County, 0.96 mi WSW of Hampden Sydney to 0.55 mi W of Worsham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 37.222, -78.485
Two trees were downed onto Abilene Road.
Tornado, Amelia
- When
- June 10, 5:13 PM EST to 5:15 PM EST
- Where
- Amelia County, 1.65 mi W of Jetersville
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.280, -78.130
A tornado briefly touched down southwest of Jetersville, causing no damage. The path length was 100 yards and the maximum path width was approximately 25 yards.
Thunderstorm Wind, Cumberland
- When
- June 10, 5:25 PM EST to 5:35 PM EST
- Where
- Cumberland County, 1.57 mi WSW of Cartersville to 0.95 mi SW of Cartersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.659, -78.125
Several trees were downed along Highway 45 southwest of Cartersville.
Thunderstorm Wind, Goochland
- When
- June 10, 5:40 PM EST to 5:50 PM EST
- Where
- Goochland County, 2.05 mi E of Fife to 2.21 mi NW of Dogtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.731, -78.032
Several trees were downed along River Road (Highway 6).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Nevada, June 10, 20131 death · 37 injured · $1.5 million · 1 event
- Tornadoes and Hail in Kentucky, June 10, 20134 injured · $537,000 · EF2 · 6 events
- Hail and Damaging Winds in Tennessee, June 10, 2013$212,000 · 1 in hail · 33 events
- Damaging Winds in Georgia, June 10, 20137 injured · $31,000 · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Nevada, June 10, 2013$511,000 · 52 kt wind · 6 events
- Flash Flood in Tennessee, June 10, 2013$200,000 · 1 event
- Damaging Winds in South Carolina, June 10, 2013$25,000 · 55 kt wind · 23 events
- Tornado in North Carolina, June 10, 2013$500 · EF1 · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2013$25,000 · 1 in hail · 3 events
- Damaging Wind and Strong Wind in New Mexico, June 10, 2013$25,000 · 70 kt wind · 2 events
- Flood and Damaging Winds in South Carolina, June 10, 2013$20,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 10, 2013$15,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462996, 462997, 462999, 463000.